MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BOXED F/R,BL,4.5MM,SERIES 3000 /6; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BOXED F/R,BL,4.5MM,SERIES 3000 /6; SAW, POWERED, AND ACCESSORIES
Catalog Number 7206011
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/24/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during shoulder arthroscopy surgery, the shaver tip was overheated and burned the patient.A backup device was available to complete the procedure with no delay.The patient outcome is unknown.
 
Additional Manufacturer Narrative
The reported 4.5 mm full radius blade, intended for use in treatment, has not been returned for evaluation.Without the reported product a visual and functional evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the blade heated up and burned the patient.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: not using the proper amount of irrigation recommended to provide adequate cooling of the blade.The instruction for use was reviewed and was found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
BOXED F/R,BL,4.5MM,SERIES 3000 /6
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8883845
Report Number1219602-2019-00951
Device Sequence Number2397363
Product Code HAB
UDI-Device Identifier03596010440242
UDI-Public03596010440242
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2021
Device Catalogue Number7206011
Device Lot Number50792131
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer09/10/2019
Initial Report FDA Received Date08/12/2019
Supplement Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1